Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 30, 2007, 3:58 PM PDT for San Diego County, California. It took effect at Aug 30, 2007, 4:05 PM PDT. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 3:58 PM PDT (22:58 UTC)
- In effect from
- Aug 30, 2007, 4:05 PM PDT
- Expired
- Aug 30, 2007, 5:00 PM PDT
- In force
- 55 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 4:20 PM PDT | HEAVY RAIN 0 | 5 E Descanso, CA | BRIEF TRW+ PRODUCED 3-4 INCHES OF STANDING WATER ON HIGHWAY 79 NEAR MILE MARKER 11/2. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -775 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 302305
FFWSGX
CAC073-310000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
358 PM PDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 500 PM PDT
* AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN POTRERO AND
DESCANSO...WHERE ESTIMATED RAINFALL WAS OVER ONE INCH IN LESS THAN
30 MINUTES. FLASH FLOODING WILL OCCUR WITH THESE STORMS...
ESPECIALLY AROUND THE HORSE FIRE BURN AREA...HAUSER AND CORRAL
CANYONS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DESCANSO
AND LAKE MORENA
THE WATERSHEDS BURNED BY THE HORSE FIRE IN SAN DIEGO COUNTY ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS DURING
RAINSTORMS. PORTIONS OF CORTE MADERA ROAD... LOS PINOS ROAD...SKYE
VALLEY ROAD... BARRETT TRUCK TRAIL... HAUSER CREEK ROAD... AND ANY
OTHER ROADS WITHIN OR NEAR THE AREA BURNED BY THE HORSE FIRE IN THE
CLEVELAND NATIONAL FOREST MAY BE IMPACTED BY THESE EVENTS WHERE
THESE ROADS CROSS BURNED DRAINAGES.
RESIDENTS AND MOTORISTS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS
FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS
FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS
RESTRICTED OR BLOCKED. ADDITIONAL RAINFALL AMOUNTS OVER ONE INCH
ARE POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3288 11677 3307 11676 3309 11652 3265 11633
3262 11661
TIME...MOT...LOC 2258Z 180DEG 0KT 3272 11661
$$
ML2 follow-up statements
000
WGUS76 KSGX 302353
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
447 PM PDT THU AUG 30 2007
CAC073-310000-
SAN DIEGO CA-
447 PM PDT THU AUG 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR
CENTRAL SAN DIEGO COUNTY...
AT 445 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN FROM THUNDERSTORMS OVER THE CENTRAL SAN DIEGO
COUNTY MOUNTAINS AND FOOTHILLS. THE HEAVIEST RAIN WAS NEAR SAN DIEGO
COUNTRY ESTATES. HEAVY RAINFALL OCCURRED DURING THE PAST HOUR OVER
THE HORSE FIRE BURN AREA AND NEAR DESCANSO.
THE WATERSHEDS BURNED BY THE HORSE FIRE IN SAN DIEGO COUNTY ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS DURING
RAINSTORMS. PORTIONS OF CORTE MADERA ROAD... LOS PINOS ROAD...SKYE
VALLEY ROAD... BARRETT TRUCK TRAIL... HAUSER CREEK ROAD... AND ANY
OTHER ROADS WITHIN OR NEAR THE AREA BURNED BY THE HORSE FIRE IN THE
CLEVELAND NATIONAL FOREST MAY BE IMPACTED BY THESE EVENTS WHERE
THESE ROADS CROSS BURNED DRAINAGES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3288 11677 3307 11676 3309 11652 3265 11633
3262 11661
TIME...MOT...LOC 2347Z 180DEG 0KT 3272 11661
$$
ML000
WGUS76 KSGX 310011
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
505 PM PDT THU AUG 30 2007
CAC073-310020-
SAN DIEGO CA-
505 PM PDT THU AUG 30 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL SAN DIEGO
COUNTY...
THE THUNDERSTORMS THAT BROUGHT FLASH FLOODING BETWEEN POTRERO AND
DESCANSO HAVE DECREASED IN INTENSITY AND MOVED OFF TO THE NORTH.
AT 500 PM A THUNDERSTORM WAS MOVING ACROSS SAN DIEGO COUNTRY ESTATES
AND WILL PRODUCE BRIEFY HEAVY RAINFALL UP TO ONE HALF INCH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3288 11677 3307 11676 3309 11652 3265 11633
3262 11661
TIME...MOT...LOC 2347Z 180DEG 0KT 3272 11661
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:30 PM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 30, 2:30 PM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT THU AUG 30 2007 .SYNOPSIS... STRONG UPPER LEVEL HIGH PRESSURE WILL CONTINUE HOT DAYS INLAND THROUGH EARLY NEXT WEEK. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY DURING THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE INLAND VALLEYS TODAY AND FRIDAY. A SHALLOW MARINE LAYER WILL CAUSE PATCHY COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY-SUN)... THERE WAS VARIABLE CLOUD COVER TODAY. THUNDERSTORMS THAT DEVELOPED OVERNIGHT MOVED OUT TO THE NE BY MID MORNING. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH SE WINDS TO 25 KTS IN THE MID LEVELS. THE SOUNDING INDICATED FAVORABLE CONDITIONS FOR STRONG DOWNBURST WINDS. WEAK OFFSHORE GRADIENTS FROM THE N AND ONSHORE TO THE E. THUNDERSTORMS REDEVELOPED OVER THE HIGHER MOUNTAINS AND NRN DESERTS EARLY THIS AFTERNOON. THE STRONG UPPER LEVEL HIGH PRESSURE SYSTEM OVER THE SW WILL CONTINUE HOT DAYS INLAND. ISOLATED CONDITIONS NEAR HEAT WARNING LEVELS WILL CONTINUE IN THE INLAND VALLEYS AND FOOTHILLS THROUGH THE WEEKEND. MID LEVEL MOISTURE WILL BRIEFLY DECREASE AND THEN INCREASE AGAIN FRI IN MODERATELY STRONG ELY FLOW ALOFT. THIS WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. TRAINING OF FAST MOVING STORMS OVER ONE AREA COULD CAUSE ISOLATED FLASH FLOODING IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. A FEW STORMS COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS THIS AFTERNOON AND FRI. MOISTURE SHOULD DECREASE A BIT THIS WEEKEND WITH A WEAKER ELY COMPONENT TO THE FLOW ALOFT. THIS SHOULD KEEP THE POSSIBILITY OF THUNDERSTORMS MAINLY CONFINED TO THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS...ALTHOUGH CANNOT COMPLETELY RULE OUT THE POSSIBILITY OF A STORM GETTING W OF THE MOUNTAINS. PATCHY MARINE LAYER CLOUDS UNDER A LOW STRONG INVERSION DURING THE NIGHTS AND MORNINGS. && .LONG TERM (MON-THU)... THE HIGH PRESSURE ALOFT SHOULD GRADUALLY WEAKEN FOR A SLOW COOLING TREND...HOWEVER IT WILL STILL BE HOT INLAND. THERE WILL STILL BE ENOUGH MID LEVEL MOISTURE FOE A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS IN THE AFTERNOONS. WILL HAVE TO WATCH FOR THE POSSIBLE REMNANTS OF A TROPICAL SYSTEM MOVING UP FROM THE S TOWARD THE END OF NEXT WEEK. THERE SHOULD BE A LITTLE MORE MARINE LAYER CLOUDINESS...BUT LOW CLOUDS AND FOG WILL BE CONFINED TO THE COASTAL AREAS IN THE NIGHTS AND MORNINGS. && .AVIATION... 301930Z...THE MAIN ISSUE OF THE DAY WILL BE THE THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT DESERTS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO BE ISOLATED AND ACTIVITY SHOULD END BY SUNSET. BASES SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES. EXPECT ADDITIONAL THUNDERSTORM ACTIVITY FRIDAY AFTERNOON. ADDITIONAL PROBLEMS COULD BE THE HIGH TEMPERATURES FRIDAY AFTERNOON. TEMPERATURES COULD REACH 25 TO 28 DEGREES C AT KSAN AND KSNA... AROUND 42 C AT KONT...AND AROUND 47 DEGREES AT KPSP. MDCRS SOUNDINGS FROM KSAN INDICATE THE MARINE LAYER HAD DEEPENED TO AROUND 1200 FEET SINCE THIS MORNING. A WEAK COASTAL EDDY HAS DEVELOPED AND SHOULD HELP MAINTAIN THE MARINE LAYER. SOME STRATUS IS EXPECTED TO DEVELOP ALONG THE COAST THIS EVENING...BASES SHOULD BE BELOW 1000 FEET MSL... WHICH COULD MOVE OVER THE COASTAL AIRPORTS...ESPECIALLY KSAN AND KCRQ...AFTER MIDNIGHT. STRATUS IS NOT EXPECTED TO REACH KSNA AT LEAST BEFORE SUNRISE ON FRIDAY. ANY STRATUS THAT MOVES OVER THE AIRPORT SHOULD BE GONE WITHIN AN HOUR OR TWO AFTER SUNRISE. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS. EXCESSIVE HEAT WARNING FROM NOON TODAY TO 6 PM PDT THIS AFTERNOON FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS. && PUBLIC...DVA AVIATION...HORTON
Hazardous weather outlook, Aug 30, 5:15 AM PDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 515 AM PDT THU AUG 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-310100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 515 AM PDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS FOR THIS AFTERNOON AND EVENING. SEE LAXNPWSGX FOR DETAILS. FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON AND EARLY EVENING. SEE LAXFFASGX FOR DETAILS. FOR THE MOUNTAINS...THE FLASH FLOOD POTENTIAL IS HIGH. THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL ARE EXPECTED THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR THE DESERTS AND INLAND VALLEYS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. ELSEWHERE...THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS ...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE OVER ARIZONA AND MONSOONAL MOISTURE WILL CONTINUE EXCESSIVE HEAT IN THE INLAND VALLEYS EACH AFTERNOON THROUGH LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. FOR FRIDAY IN THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
In the hours before
Local storm report, Aug 30, 2:24 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
224 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM DOWNBURST 20 SW MOUNT LAGUNA 32.67N 116.66W
08/30/2007 SAN DIEGO CA FIRE DEPT/RESCUE
THUNDERSTORM WIND GUSTS TO 52 MPH AT 1336 PDT FROM
LOOKOUT TOWER AT LOS PINOS MOUNTAIN.
&&
DATKINLocal storm report, Aug 30, 3:34 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
334 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 8 WSW ANZA 33.52N 116.80W
08/30/2007 E0.00 INCH RIVERSIDE CA TRAINED SPOTTER
BRIEF HEAVY RAIN FROM A TSTM PRODUCED 1-3 INCHES OF WATER
AND MUD RUNNING ACROSS HIGHWAY 371 BETWEEN ANZA AND
AGUANGA.
0315 PM HEAVY RAIN 8 WSW ANZA 33.52N 116.80W
08/30/2007 E1.00 INCH RIVERSIDE CA TRAINED SPOTTER
TSTM WITH BRIEF HEAVY RAIN PRODUCED 1-3 INCHES OF WATER
AND MUD RUNNING ACROSS HIGHWAY 371 BETWEEN ANZA AND
AGUANGA.
&&
PGONSAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:13 AM PDT | Marine Weather Statement | SGX | 6 hr | |
| Aug 30, 3:25 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Aug 30, 4:55 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 14 hr |
| Aug 30, 1:16 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 57 min |
| Aug 30, 2:46 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 59 min |
| Aug 30, 3:13 PM PDT | Flash Flood Warning | SGX | Riverside | 62 min |
| Aug 30, 4:28 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 48 min |
| Aug 30, 4:40 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.